Alert archive / Wisconsin / Gale Warnings in 2023

Gale Warning 8, NWS Green Bay, WI

April 5, 2023

NWS Green Bay, WI issued this gale warning at Apr 5, 2023, 4:29 AM CDT. It took effect at Apr 5, 2023, 1:00 PM CDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2023, 4:29 AM CDT (09:29 UTC)
In effect from
Apr 5, 2023, 1:00 PM CDT
Expired
Apr 6, 2023, 7:00 PM CDT
In force
30 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

783 
WHUS73 KGRB 050929
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
429 AM CDT Wed Apr 5 2023

LMZ521-541-051730-
/O.CON.KGRB.SC.Y.0036.000000T0000Z-230405T1800Z/
/O.NEW.KGRB.GL.W.0008.230405T1800Z-230407T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
429 AM CDT Wed Apr 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THURSDAY...

* WHAT...For the Gale Warning, west winds to 30 kts with gusts up
  to 40 kts and waves 3 to 6 ft expected. For the Small Craft 
  Advisory, east winds 10 to 20 kts with gusts up to 30 kts and 
  waves 3 to 6 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 7 PM 
  CDT Thursday. For the Small Craft Advisory, until 1 PM CDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-051730-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-230405T1800Z/
/O.NEW.KGRB.GL.W.0008.230405T1800Z-230407T0000Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
429 AM CDT Wed Apr 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THURSDAY...

* WHAT...For the Gale Warning, west winds 15 to 25 kts with gale
  force gusts up to 35 kts and waves 3 to 6 ft expected. For the 
  Small Craft Advisory, southeast winds 10 to 20 kts with gusts up
  to 30 kts and waves 2 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 7 PM 
  CDT Thursday. For the Small Craft Advisory, until 1 PM CDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
8 follow-up statements
955 
WHUS73 KGRB 051542
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1042 AM CDT Wed Apr 5 2023

LMZ521-541-052345-
/O.CON.KGRB.SC.Y.0036.000000T0000Z-230405T1800Z/
/O.CON.KGRB.GL.W.0008.230405T1800Z-230407T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
1042 AM CDT Wed Apr 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...For the Gale Warning, west winds to 30 kts with gusts up
  to 35 kts and waves 3 to 5 ft expected. For the Small Craft
  Advisory, east winds 15 to 25 kts and waves 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 7 PM 
  CDT Thursday. For the Small Craft Advisory, until 1 PM CDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LMZ522-542-543-052345-
/O.CON.KGRB.SC.Y.0035.000000T0000Z-230405T1800Z/
/O.CON.KGRB.GL.W.0008.230405T1800Z-230407T0000Z/
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1042 AM CDT Wed Apr 5 2023

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...For the Gale Warning, west winds 20 to 25 kts with gale
  force gusts up to 40 kts and waves 4 to 7 ft expected. For the 
  Small Craft Advisory, southeast winds 10 to 20 kts with gusts up
  to 30 kts and waves 3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Sturgeon Bay to 
  Sheboygan, and Southern Bay of Green Bay.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 7 PM 
  CDT Thursday. For the Small Craft Advisory, until 1 PM CDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
912 
WHUS73 KGRB 051903 AAA
MWWGRB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Green Bay WI
203 PM CDT Wed Apr 5 2023

LMZ521-522-541>543-060315-
/O.CON.KGRB.GL.W.0008.000000T0000Z-230407T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
203 PM CDT Wed Apr 5 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...For the Gale Warning, west winds to 30 kts with gusts up
  to 35 kts and waves 4 to 7 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sturgeon Bay, and Central Bay of Green Bay.

* WHEN...For the Gale Warning, from 1 PM this afternoon to 7 PM 
  CDT Thursday. For the Small Craft Advisory, until 1 PM CDT 
  this afternoon.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
662 
WHUS73 KGRB 052001
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
301 PM CDT Wed Apr 5 2023

LMZ521-522-541>543-060415-
/O.CON.KGRB.GL.W.0008.000000T0000Z-230407T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
301 PM CDT Wed Apr 5 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...West winds 20 to 30 kts with gusts up to 35 kts and waves
  3 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 7 PM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Kruk
718 
WHUS73 KGRB 060157
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
857 PM CDT Wed Apr 5 2023

LMZ521-522-541>543-061000-
/O.CON.KGRB.GL.W.0008.000000T0000Z-230407T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
857 PM CDT Wed Apr 5 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THURSDAY...

* WHAT...West winds 20 to 30 kts with gusts up to 35 kts and waves
  3 to 7 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 7 PM CDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Kruk
028 
WHUS73 KGRB 060837
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
337 AM CDT Thu Apr 6 2023

LMZ521-522-541>543-061645-
/O.CON.KGRB.GL.W.0008.000000T0000Z-230407T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
337 AM CDT Thu Apr 6 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 kts with gusts up to 35 kts and 
  waves 1 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
316 
WHUS73 KGRB 061448
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
948 AM CDT Thu Apr 6 2023

LMZ521-522-541>543-062300-
/O.CON.KGRB.GL.W.0008.000000T0000Z-230407T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
948 AM CDT Thu Apr 6 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 kts with gusts up to 35 kts and waves
  3 to 5 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
025 
WHUS73 KGRB 062047
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
347 PM CDT Thu Apr 6 2023

LMZ521-522-541>543-070000-
/O.CON.KGRB.GL.W.0008.000000T0000Z-230407T0000Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
347 PM CDT Thu Apr 6 2023

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 kts with gale force gusts to 35 kts
  and waves 1 to 4 ft.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Kruk
445 
WHUS73 KGRB 062346
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
646 PM CDT Thu Apr 6 2023

LMZ521-522-541>543-070300-
/O.EXP.KGRB.GL.W.0008.000000T0000Z-230407T0000Z/
/O.NEW.KGRB.SC.Y.0037.230407T0000Z-230407T0300Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
646 PM CDT Thu Apr 6 2023

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING...

* WHAT...West winds 15 to 25 kts with gusts up to 30 kts and waves
  2 to 4 ft expected.

* WHERE...Lake Michigan nearshore waters from Washington Island 
  to Sheboygan, and Central and Southern Bay of Green Bay.

* WHEN...Until 10 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
Kieckbusch

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Apr 5, 3:56 AM CDT, 33 minutes earlier.

Area forecast discussion, Apr 5, 3:56 AM CDT, 33 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
356 AM CDT Wed Apr 5 2023

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Thursday
Issued at 355 AM CDT Wed Apr 5 2023

Most of the shower and thunderstorm activity had moved out of the
forecast area at 09z as the low level jet and best warm advection
has shifted to the east. The surface warm front has had a difficult
time moving northward this morning with cold outflow from the
earlier convection and east flow off Lake Michigan. It could make
it into the Fox Valley before the cold front arrives, but it could
stay just to our south.

There should be at least scattered convection ahead of the cold
front this morning. Thunderstorms or even showers could mix down
gusts to 50 knots, so there is still a marginal severe threat
across the east this morning. Even if the warm front does not make
it into east central Wisconsin, temperatures should jump into the
50s or even a little higher across the eastern half of the
forecast areas as the cold front goes by and there is mixing.
Steady or falling temperatures are expected behind the front. The
cold advection will help mix down strong winds aloft with surface
gusts of 40 mph or more expected.

Colder temperatures will arrive tonight with some clearing. The
colder air will help slow down snowmelt in the north and allow
most rivers to level off or fall. Lows will be around ten degrees
below normal,and gusty winds will make it feel like it is in the
teens. Blustery conditions will continue Thursday, with highs in
the 30s in the north and low 40s in the south. Winds may continue
to gust to 35 or 40 mph.

.LONG TERM...Thursday Night Through Tuesday
Issued at 355 AM CDT Wed Apr 5 2023

Mean flow to become nearly zonal this weekend before a new upper
trough hits the Pacific Northwest and downstream upper ridging
takes place across east-central NOAM early next week. This upper
ridge is not nearly as strong compared to what the models were
showing 24 hours ago, but a southwest flow into WI will bring a
taste of Spring to northeast WI. The main weather feature of
importance will be a FGEN band of precipitation Friday night into
Saturday morning, otherwise precipitation trends look to be below
normal into next week.

Thursday night and Friday...
Models are still showing a mid-level shortwave moving into WI
after midnight and despite having high pressure over the Great
Lakes, possibility exists for at least some flurries or a few snow
showers into parts of central WI. Otherwise, mostly clear skies
north, partly cloudy skies south can be expected and with winds
subsiding, min temperatures will drop into the middle to upper
teens north, middle to upper 20s east-central WI. The shortwave
and high pressure both shift to the east on Friday with a warm
front lifting north across the Midwest/southern WI by 00Z
Saturday. Cannot rule out lingering flurries/sprinkles or a snow
shower over central/east-central WI into Friday morning, but for
the vast majority of the area, Friday will be dry. Probably more
clouds than sun with max temperatures in the upper 30s near Lake
MI, around 40 degrees north and lower to middle 40s south.

Friday night and Saturday...
Forecast has become more interesting Friday night as the warm
front continues to lift north toward central WI and a strong band
of mid-level FGEN forcing develops. The exact location of where
this band sets up is still in question between northern WI or
central/east-central WI. For now, will raise pops with a snow
accumulation of one-half to one and one-half inches by daybreak.
Temperatures may be just warm enough for a rain/snow mix over our
southern tier of counties which would reduce snow amounts. Min
temperatures to be in the lower to middle 20s north, upper 20s to
lower 30s south. This FGEN band could carry over into Saturday
morning before shifting away as the warm front lifts farther
north. South winds and onset of WAA will be able to bring max
temperatures into the middle to upper 40s north/near Lake MI,
lower to middle 50s south.

Saturday night and Sunday...
While Saturday night looks to be dry, some models hint at the
passage of a weak mid-level shortwave trough on Sunday with a
chance of rain showers. Any precipitation would be light and
appears to only be widely scattered, so not an all-day rain by any
means. If we can dodge the rain, a warm day would result in
temperatures reaching the lower to middle 50s near Lake MI, upper
50s to around 60 degrees north and lower to middle 60s south.

Sunday night through Tuesday...
Generally quiet conditions are expected for early next week as an
upper trough hits the Pacific Northwest and a modest upper ridge
slides into east-central NOAM. A warm front is forecast to move
through the region on Tuesday and this may bring a chance of
showers to northeast WI. Otherwise, the bigger story will be the
anticipated jump in temperatures, especially by Tuesday where
readings west of the Fox Valley could get into the 70s.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1037 PM CDT Tue Apr 4 2023

A wintry mix was still occurring over far northern WI at issuance
time, but temperatures are expected to slowly rise overnight,
cause a changeover to rain. Elsewhere, clusters of thunderstorms
with heavy rain and hail were ongoing. It appears that the most
significant thunderstorm threat will remain east of RHI/AUW/CWA,
but storms will continue to impact the eastern TAF sites until
09z/Wed. Otherwise, expect flight conditions to settle into the
IFR/LIFR categories overnight, and remain there until a cold front
sweeps through the region Wednesday morning. Gusty east winds are
expected to subside overnight, but LLWS will continue. Another
round of scattered thunderstorms will be possible in eastern WI
from mid-morning through midday as the cold front moves through.
Strong west-southwest winds will develop in the wake of the
frontal passage, with gusts to 35 to 40 kts possible in the
afternoon. Ceilings and vsbys will improve after the front moves
through, with VFR conditions returning to most of the forecast
area by early to mid afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 7 AM CDT this morning for WIZ005-
010>013-019-021.
&&

SHORT TERM.....RDM
LONG TERM......Kallas
AVIATION.......Kieckbusch
Hazardous weather outlook, Apr 5, 3:27 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
327 AM CDT Wed Apr 5 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-060830-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
327 AM CDT Wed Apr 5 2023

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a marginal risk of severe thunderstorms this morning
across far eastern Wisconsin. Large hail and damaging winds would
be the main threats.

Winds will shift to the west to southwest at 25 to 35 mph, with
gusts of 45 to 50 mph this afternoon through Thursday. Minor tree
and power line damage is possible.

Rain and melting snow will continue to produce minor flooding of
some rivers and streams.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Light snow accumulation is possible Friday night into Saturday
morning.

.SPOTTER INFORMATION STATEMENT...

Formal spotter activation is not expected, however spotters are
asked to report wind gusts over 40 mph.

LMZ521-522-541>543-060830-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
327 AM CDT Wed Apr 5 2023

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gale force wind gusts are likely this afternoon through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gale force wind gusts are likely Thursday.

RDM/AK

In the hours before

Local storm report, Apr 4, 10:29 PM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1029 PM CDT TUE APR 4 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HAIL             1 WNW LITTLE SUAMICO    44.72N 88.02W
04/04/2023  E0.50 INCH       OCONTO             WI   PUBLIC

&&
Special weather statement, Apr 4, 10:52 PM CDT, 5 hours 37 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1052 PM CDT Tue Apr 4 2023

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-050515-
Calumet WI-Waupaca WI-Southern Marinette County WI-Vilas WI-
Langlade WI-Outagamie WI-Winnebago WI-Wood WI-Marathon WI-Portage WI-
Brown WI-Oneida WI-Northern Marinette County WI-Lincoln WI-
Southern Oconto County WI-Shawano WI-Kewaunee WI-Florence WI-
Northern Oconto County WI-Waushara WI-Manitowoc WI-Door WI-Forest WI-
Menominee WI-
1052 PM CDT Tue Apr 4 2023

...SCATTERED THUNDERSTORMS EXPECTED ACROSS CENTRAL AND NORTHEAST
WISCONSIN INTO EARLY WEDNESDAY MORNING...

At 1055 PM, scattered thunderstorms were moving across central and
northeast Wisconsin. Scattered thunderstorms will continue to move
across or move into central and northeast Wisconsin into early
Wednesday morning. Some of the strongest storms will move into
central and east-central Wisconsin around midnight. The
thunderstorms were moving northeast at 55 mph.

Most of the stronger thunderstorms will be capable of producing half
inch hail, frequent lightning and brief heavy rain. An isolated
severe thunderstorm may be possible with one inch or greater hail.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8769 4398 8960 4425 8960 4425 9032
      4471 9031 4608 8894 4595 8819 4578 8809
      4568 8778 4535 8789 4537 8787 4538 8768
      4517 8774 4506 8752 4490 8777 4463 8793
      4494 8745 4525 8734 4543 8681 4542 8681
TIME...MOT...LOC 0348Z 218DEG 48KT 4405 8984

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Eckberg
Special weather statement, Apr 5, 12:17 AM CDT, 4 hours 12 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1217 AM CDT Wed Apr 5 2023

WIZ020-022-031-036>040-045-048>050-073-074-050645-
Calumet WI-Waupaca WI-Southern Marinette County WI-Outagamie WI-
Winnebago WI-Portage WI-Brown WI-Southern Oconto County WI-
Shawano WI-Kewaunee WI-Waushara WI-Manitowoc WI-Door WI-Menominee WI-
1217 AM CDT Wed Apr 5 2023

...SCATTERED THUNDERSTORMS MOVING ACROSS CENTRAL AND PORTIONS OF
NORTHEAST WISCONSIN EARLY THIS MORNING...

At 1214 AM, a cluster of strong thunderstorms extended from Wautoma
to Oshkosh to Sheboygan, moving northeast at 60 mph. The cluster of
storms will move across Waupaca, Green Bay, the Fox Valley,
Kewaunee, Manitowoc by 130 AM. The storms are expected to reach
Sturgeon Bay around 130 AM.

Most of the stronger thunderstorms will be capable of producing half
inch hail, frequent lightning and brief heavy rain. An isolated
severe thunderstorm may be possible with one inch or greater hail.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4394 8816 4394 8840 4390 8840 4391 8889
      4398 8889 4398 8960 4425 8961 4501 8851
      4502 8754 4494 8759 4490 8777 4463 8793
      4502 8740 4502 8708 4454 8741 4433 8748
      4418 8745 4407 8759 4390 8769 4389 8816
TIME...MOT...LOC 0514Z 223DEG 53KT 4392 8841

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

Eckberg
Local storm report, Apr 5, 1:26 AM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
126 AM CDT WED APR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     HAIL             3 SSW MACKVILLE         44.30N 88.44W
04/05/2023  E0.50 INCH       OUTAGAMIE          WI   PUBLIC

            REPORT FROM MPING: HALF-INCH (0.50 IN.).

&&
Local storm report, Apr 5, 1:31 AM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
131 AM CDT WED APR 5 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 AM     HAIL             3 NW APPLETON           44.29N 88.44W
04/05/2023  M0.40 INCH       OUTAGAMIE          WI   PUBLIC

            REPORT VIA SOCIAL MEDIA WITH A PICTURE.

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:50 PM CDTRiver Flood WarningGRBOutagamie, Waupaca, Winnebago22 days
Apr 4, 9:15 PM CDTSpecial Weather StatementGRBBrown, Calumet, Door, Kewaunee, Langlade, Lincoln and 11 more45 min
Apr 4, 10:06 PM CDTSpecial Weather StatementGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marathon and 9 more39 min
Apr 4, 10:52 PM CDTSpecial Weather StatementGRBBrown, Calumet, Door, Florence, Forest, Kewaunee and 13 more83 min
Apr 5, 12:17 AM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 4 more88 min

Nearby

Gale Warnings in Wisconsin, 2023Every gale warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.